Format

Send to:

Choose Destination
See comment in PubMed Commons below
Gynecol Oncol. 2007 Dec;107(3):586-9. Epub 2007 Oct 18.

A case of bowel perforation after neoadjuvant chemotherapy for advanced epithelial ovarian cancer.

Author information

  • 1Department of Obstetrics and Gynecology, Boston University Medical Center, Boston, MA 02118, USA. jori.carter@bmc.org

Abstract

BACKGROUND:

Bowel perforation is a rare complication of chemotherapeutic treatment of cancer, and may result from tumor necrosis within involved bowel or as a function of the mechanism of the chemotherapeutic agent itself.

CASE:

We present a case of a 71-year-old woman who experienced a spontaneous bowel perforation after a single cycle of carboplatin and paclitaxel during neoadjuvant treatment of advanced epithelial ovarian cancer. This is, to our knowledge, the first reported case of a gastrointestinal perforation with neoadjuvant chemotherapy for ovarian cancer. The clinical circumstances were highly suggestive of a tumor lysis mechanism for the perforation.

CONCLUSION:

Bowel perforation can occur as a direct consequence of cytotoxic neoadjuvant chemotherapy for advanced ovarian cancer. This potential serious complication may be worthy of consideration when deciding between neoadjuvant chemotherapy and primary surgical management.

PMID:
17949798
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk